Alert archive / California / Wind Advisories in 2017
Wind Advisory 38, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 15, 2017, 2:33 AM PST. It took effect at Dec 16, 2017, 4:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 2:33 AM PST (10:33 UTC)
- In effect from
- Dec 16, 2017, 4:00 AM PST
- Expired
- Dec 16, 2017, 6:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
730 WWUS76 KSTO 151033 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 233 AM PST Fri Dec 15 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... .A disturbance passing through northern California will bring gusty north winds Saturday. Winds should diminish Saturday night. CAZ015>019-063-064-066-160045- /O.NEW.KSTO.WI.Y.0038.171216T1200Z-171217T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, and Paradise 233 AM PST Fri Dec 15 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 4 AM to 4 PM PST Saturday. * TIMING...Saturday morning into the late afternoon * WINDS...North winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. Loose outdoor objects might be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
053 WWUS76 KSTO 152030 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1230 PM PST Fri Dec 15 2017 ...STRONG GUSTY WIND SATURDAY... .High pressure building inland will bring strong gusty wind to portions of Interior Northern California Saturday. Strongest wind is expected late morning and afternoon along the west side of the Sacramento Valley, extending into the Coastal Range. Wind decreases Saturday night, but breezy conditions continue into Sunday. CAZ066-152130- /O.CAN.KSTO.WI.Y.0038.171216T1200Z-171217T0000Z/ Northeast Foothills/Sacramento Valley- Including the city of Paradise 1230 PM PST Fri Dec 15 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy conditions expected in the Northeast Foothills, but wind speeds are forecast to remain below advisory criteria. More widespread stronger winds are expected in the Sacramento Valley. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015>019-063-064-161230- /O.EXT.KSTO.WI.Y.0038.171216T1200Z-171217T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 1230 PM PST Fri Dec 15 2017 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... * TIMING...Saturday morning into the late afternoon * WINDS...North winds 20 to 30 mph with gusts to up to 45 mph. Along the west side of the Sacramento Valley extending into the Coastal Range, sustained winds up to 35 mph are possible with gusts to 55 mph. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. Loose outdoor objects might be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are possible with gusts 40 to 57 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
872 WWUS76 KSTO 161211 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 411 AM PST Sat Dec 16 2017 ...STRONG GUSTY WIND TODAY... .High pressure building inland will bring strong gusty wind to portions of Interior Northern California today. The strongest wind is expected late morning and afternoon along the west side of the Sacramento Valley, extending into the Coastal Range. Windspeeds will decrease tonight, but breezy conditions will continue into Sunday. CAZ015>019-063-064-170200- /O.CON.KSTO.WI.Y.0038.000000T0000Z-171217T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 411 AM PST Sat Dec 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...This morning into late afternoon * WINDS...North winds 20 to 30 mph with gusts to up to 45 mph. Along the west side of the Sacramento Valley extending into the Coastal Range, sustained winds up to 35 mph are possible with gusts to 50 mph. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. Loose outdoor objects might be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are possible with gusts 40 to 57 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
433 WWUS76 KSTO 162224 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 224 PM PST Sat Dec 16 2017 ...STRONG GUSTY WIND TODAY... .High pressure building inland will continue strong gusty wind over portions of Interior Northern California into the evening. The strongest wind is expected along the west side of the Sacramento Valley, extending into the Coastal Range. Windspeeds will decrease tonight, but breezy conditions will continue into Sunday. CAZ015>019-063-064-170200- /O.CON.KSTO.WI.Y.0038.000000T0000Z-171217T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 224 PM PST Sat Dec 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...Through this afternoon * WINDS...North winds 20 to 30 mph with gusts to up to 45 mph. Along the west side of the Sacramento Valley extending into the Coastal Range. Sustained winds up to 35 mph are possible with gusts to 50 mph. * IMPACTS...Difficult driving conditions for small cars and high profile vehicles. Local tree damage and power outages possible. Loose outdoor objects might be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are possible with gusts 40 to 57 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
310 WWUS76 KSTO 170205 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 605 PM PST Sat Dec 16 2017 CAZ015>019-063-064-170315- /O.EXP.KSTO.WI.Y.0038.000000T0000Z-171217T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 605 PM PST Sat Dec 16 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished...but a few gusts to 30 mph will be possible through the early evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 10:05 PM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 14, 10:05 PM PST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1005 PM PST Thu Dec 14 2017 .Synopsis... Weak system brings a slight chance of light showers over the mountains Friday night into early Saturday, otherwise dry through early next week. Breezy to windy conditions forecast this weekend, resulting in increased fire concerns. && .Discussion... A few high clouds will continue to spill over the ridge tonite and into Fri, but by Fri afternoon and evening clouds should thicken with the approaching trof that will temporarily displace the W Coast ridge. Min temps should be a little warmer tonite as the air mass has modified. Dewpoint temps running several degrees higher than last nite which could lead to a little more fog at the airports than what we have seen the last few mornings. Look for gusty Nly winds to develop Fri nite into Sun morning as the trof moves into the Great Basin yielding RFW conditions on the W side of the Sac Vly/lee side of the Coastal range. JHM Strong upper high along the West Coast will weaken Friday as a short wave trough pushes into the PacNW. Some patchy mist or light fog will be possible in the Southern Sacramento and Northern San Joaquin Valleys tomorrow morning. This will be short lived and have no real impact. Higher clouds will be on the increase over Interior NorCal Friday. Some synoptic cooling will occur over northern portions of the CWA tomorrow with temperatures nudging down about 4 to 7 degrees. Short wave trough digs through Interior NorCal Friday night. System looks weak with limited available moisture, but models suggest the potential for some light showers over the Shasta and Plumas mountains, and possibly higher elevations of the Northern Sierra Nevada. QPF looks light, less than a tenth of an inch with little to no snow accumulations expected. Surface and upper ridging builds back inland behind this wave late Friday night into Saturday. Strong pressure gradients develop overnight, leading to breezy to windy conditions across Interior NorCal. Latest model guidance is suggesting wind speeds into advisory criteria Saturday across portions of the Central Valley, especially over the western half extending into the Coastal Range. Gusty wind will lower humidities, and with dry fuels in place, will lead to increased fire potential. Fire Weather Watch has been issued to address this. Wind Advisory likely to be issued Friday if models continue stronger wind scenario. In the eastern foothills and mountains, locally gusty northeast to east wind can be expected. Breezy conditions continue on Sunday. High temperatures over the weekend will be in the 60s for the Central Valley, with 40s to lower 60s for the mountains and foothills. PCH && .EXTENDED DISCUSSION (Monday THROUGH Thursday) High pressure will continue to bring mild daytime temperatures and cool overnight lows through early next week. Models have come into to agreement with a cold Pacific storm system dropping south mid-week. This system breaks down the ridge rather rapidly and brings a few impulses of precipitation across Northern California. Have introduced precip chances Wed-Thur to reflected possible pattern change. This is the second run of model agreement(GFS/Euro) and relatively low confidence remains. Shoe/Dang && .AVIATION... VFR/MVFR conditions across interior NorCal the next 24 hours except local MVFR/IFR conditions in BR for the southern Sacramento and northern San Joaquin Valleys. Valley winds generally below 10 knots. Shoe/Dang && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday evening through Sunday morning for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Lake County Portion of Lake-Napa- Sonoma Unit-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 2:14 AM PST | Red Flag Warning | STO | 56 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.